MAUDE Adverse Event Report: CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48007004N
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, two.035 7x40 saber percutaneous transluminal angioplasty (pta) balloons burst while hand inflation was being performed.The pta balloons were removed and additional third balloon was used at lesion.The third balloon was used to finish the case.There was no reported injury to the patient.The product was opened and prepped in the sterile field per the instructions for use (ifu).The balloons were inserted through the unknown sheath and advanced to the target lesion.The devices will be returned for evaluation.
 
Event or Problem Description
As reported, two.035 7x40 saber percutaneous transluminal angioplasty (pta) balloons burst while hand inflation was being performed.The pta balloons were removed and additional third balloon was used at lesion.The third balloon was used to finish the case.There was no reported injury to the patient.The product was opened and prepped in the sterile field per the instructions for use (ifu).The balloons were inserted through the unknown sheath and advanced to the target lesion.Additional information and device return was requested; however, neither were not obtained after multiple attempts made.
 
Additional Manufacturer Narrative
As reported, two.035 7x40 saber percutaneous transluminal angioplasty (pta) balloons burst while hand inflation was being performed.The pta balloons were removed and additional third balloon was used at lesion.The third balloon was used to finish the case.There was no reported injury to the patient.The product was opened and prepped in the sterile field per the instructions for use (ifu).The balloons were inserted through the unknown sheath and advanced to the target lesion.Additional information was request but was not obtained after multiple attempts made.The reported ¿balloon burst ¿ for both complaints could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.Anatomical, procedural, and/or handling factors could all have contributed to the reported issues.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least (b)(4) of the balloons (with a (b)(4) confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key20880257
Report Number3007635982-2024-00285
Device Sequence Number8843035
Product Code LIT
UDI-Device Identifier20705032079881
UDI-Public(01)20705032079881(17)260131(10)82275141
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue Number48007004N
Device Lot Number82275141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown